MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER; DIALYSIS CATHETER, IMPLANTED, SUBCUTANEUOS, IMPLANTED

BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER; DIALYSIS CATHETER, IMPLANTED, SUBCUTANEUOS, IMPLANTED
Model Number 5913350
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A photograph of the device was received for evaluation.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.
 
Event or Problem Description
It was reported that upon unpacking, the tunneler tip allegedly was identified as broken.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the sample was not returned for evaluation, two electronic photos were provided for review.The investigation is confirmed for broken tunneler, as the photo review shows the entire equistream kit with the broken tunneler tip sitting on top of another component.The tunneler can be seen sitting with some other components where the tip base seems to show the break.The definitive root cause for the reported damaged tunneler issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.However, vt-sca-19-4398 is currently opened to address the issue and identify appropriate actions.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiry date 09/2020).
 
Event or Problem Description

Brand Name
EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER, IMPLANTED, SUBCUTANEUOS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8373936
Report Number3006260740-2019-00382
Device Sequence Number2287963
Product Code MSD
UDI-Device Identifier00801741013874
UDI-Public(01)00801741013874
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913350
Device Catalogue Number5913350
Device Lot NumberRECZ0711
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1